Alert archive / Indiana / Freeze Warnings in 2008
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 14, 2008, 2:03 PM EDT for 39 counties in Indiana. It took effect at Apr 15, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 2:03 PM EDT (18:03 UTC)
- In effect from
- Apr 15, 2008, 2:00 AM EDT
- Expired
- Apr 15, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 141803 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 203 PM EDT MON APR 14 2008 ...FREEZING TEMPERATURES POSSIBLE OVER CENTRAL INDIANA LATE TONIGHT... .AN AREA OF COLD HIGH PRESSURE WILL SETTLE ACROSS INDIANA TONIGHT AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS ALONG WITH THE COLD AIR IN PLACE ACROSS INDIANA WILL RESULT IN LOW TEMPERATURES BELOW FREEZING. INZ021-028>031-035>049-051>057-060>065-067>072-150215- /O.UPG.KIND.FZ.A.0002.080415T0400Z-080415T1200Z/ /O.NEW.KIND.FZ.W.0002.080415T0600Z-080415T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 203 PM EDT MON APR 14 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT AND EARLY ON TUESDAY MORNING. LOW TEMPERATURES ARE EXPECTED IN THE LOWER 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PUMA
3 follow-up statements
000 WWUS73 KIND 150125 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 925 PM EDT MON APR 14 2008 ...FREEZING TEMPERATURES LIKELY OVER CENTRAL INDIANA LATE TONIGHT... .AN AREA OF COLD HIGH PRESSURE WILL SETTLE ACROSS INDIANA TONIGHT AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS ALONG WITH THE COLD AIR IN PLACE ACROSS INDIANA WILL RESULT IN LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S TONIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-150930- /O.CON.KIND.FZ.W.0002.080415T0600Z-080415T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 925 PM EDT MON APR 14 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. SKIES ARE RAPIDLY CLEARING THIS EVENING AS WINDS BECOME CALM. TEMPERATURES WILL FALL RAPIDLY THIS EVENING AND DROP BELOW FREEZING BY 2 AM ACROSS CENTRAL INDIANA. TEMPERATURES IN RURAL LOCATIONS WILL FALL AS LOW AS THE MIDDLE 20S TONIGHT WHILE URBAN AREAS WILL REMAIN NEAR 30 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JOHNSON
000 WWUS73 KIND 150718 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 318 AM EDT TUE APR 15 2008 INZ021-028>031-035>049-051>057-060>065-067>072-151200- /O.CON.KIND.FZ.W.0002.000000T0000Z-080415T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 318 AM EDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. WITH CLEAR SKIES AND LIGHT WIND...TEMPERATURES HAVE DROPPED BELOW FREEZING IN PORTIONS OF CENTRAL INDIANA. TEMPERATURES WILL WARM TO ABOVE FREEZING SHORTLY AFTER SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 151209 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 809 AM EDT TUE APR 15 2008 ...FREEZE WARNING IS NO LONGER IN EFFECT... INZ021-028>031-035>049-051>057-060>065-067>072-151315- /O.EXP.KIND.FZ.W.0002.000000T0000Z-080415T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 809 AM EDT TUE APR 15 2008 ...FREEZE WARNING HAS EXPIRED... SUNNY SKIES WILL ALLOW TEMPERATURES TO QUICKLY INCREASE DURING THE MORNING. ANY LOCATIONS THAT ARE BELOW FREEZING SHOULD GO ABOVE BY 930 AM. $$ HAINES
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 1:30 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 14, 1:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT MON APR 14 2008 .DISCUSSION...A LARGE HIGH PRESSURE SYSTEM WAS FOUND ACRS THE CENTRAL PLAINS STS EARLY THIS AFT AS WEAK NE SFC FLOW WAS FOUND ACRS THE FORECAST AREA. DEW POINT TEMPS WERE IN THE DRY MIDDLE AND UPPER 20S. MODELS ARE IN GOOD AGREEMENT TDY AND WL USE A BLEND FOR THE MOST PART. THE MAIN WX STORY THE NEXT COUPLE DAYS WILL BE THE LARGE AREA OF HIGH PRES OVR THE CENTRAL PLAINS BUILDING ACRS INDIANA. THUS AS FORECAST SOUNDINGS ARE VERY DRY AS WELL AS TIME SECTIONS...WL GO FOR MOCLR NIGHTS AND MOSUNNY DAYS THROUGH WEDNESDAY. THE MAIN FORECAST CHALLENGE TDY WL BE TEMPS. EXCELLENT RAD COOLING SET UP TONIGHT AS SKIES WL BE CLEAR AND WINDS WL BE NEARLY CALM. H8 TEMPS TONIGHT ARE EXPECTED TO REMAIN AROUND -3C AND WITH DEW POINT TEMPS IN THE MID 20S...WL LEAN TO THE COOLER SIDE OF THE MAVMOS AND METMOS FOR LOWS. THIS SHUD EASILY ALLOW A FREEZE TONIGHT AND WL ISSUE FREEZE WARNING. H8 TEMPS BEGIN A SLOW WARM ON TUESDAY...BUT ATTM IT APPEARS MAVMOS AND METMOS APPEARS TOO WARM. H8 TEMPS ONLY RISE TO NEAR 0C BY 00Z TUES. HENCE WL ONCE AGAIN LEAN TO THE COOLER SIDE OF GUIDANCE FOR TUESDAY HIGHS. GOOD WAA BEGINS ON TUESDAY NIGHT AND WEDNESDAY AS THICKNESSES AND H8 TEMPS CONTINUE THEIR CLIMB...REACHING 6-7C BY WED MORNING...AND NEAR 9-10C BY 00Z THURSDAY. THUS WL CONTINUE WITH THE WARMING TREND IN THE FORECAST WITH WARMER LOWS AND HIGHS EACH DAY. FOR WED NIGHT WL USE THE WARMER OF THE MAVMOS OR METMOS...ENSURING TEMPS ARE AOA MAVMOS. WITH GOOD MIXING EXPECTED ON WEDNESDAY...WL ONCE AGAIN GO AOA MAVMOS HIGHS. AS FOR THE EXTENDED...LARGE UPPER RIDGE WL REMAIN IN PLACE FOR WED NIGHT AND THURSDAY...PROVIDING A CONTINUATION OF THE QUIET AND GRADUALLY WARMING WX TREND. GFS AND THE ECMWF AGREE THAT AS THE RIDGE PUSHES EAST...AN UPPER LOW WL DEVELOP IN THE APPROACHING TROUGH IN THE SRN PLAINS. THIS LOW WL TREK ACRS KY AND THE OH VALLEY ON FRI NIGHT...SAT AND SUNDAY AND CHC FOR PCPN WL BE NEEDED THEN. FOR NOW WL KEEP DRY WX ACRS INDIANA FOR MONDAY AS THE UPPER LOW SLIDES EAST...EXITING THE AREA. FURTHERMORE...GIVEN THE HIGH AMPLITUDE OF THE CURRENT RIDGE AND APPROACHING TROUGH WOULD NOT BE SURPRISED TO SEE THIS SYSTEM ARRIVE LATER THAN THE CURRENT MODEL RUNS SUGGEST. WL CONTINUE TO MONITOR THIS IN FUTURE RUNS. && .AVIATION...DISCUSSION FOR 18Z TAFS. VFR THRU THE PD. SOME CU AND SOME CIRRUS ACRS THE SITES RIGHT NOW AND FOR THE REMAINDER OF THE AFTERNOON. SKIES SHUD CLR OUT AFTER SUNSET AND REMAIN THAT WAY WITH SFC HIGH PRES BLDING IN. WINDS SHUD START OUT AROUND 10KTS BUT FALL OFF TO NR CALM AFTER SUNSET. DEWPTS AND CROSS SECTIONS LOOK DRY SO NO FOG EXPECTED. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION...CP PUBLIC...PUMA
Hazardous weather outlook, Apr 14, 4:41 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 441 AM EDT MON APR 14 2008 INZ021-030-031-036>042-045>049-053>057-151000- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH- 441 AM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA THIS MORNING AND OVER ALL AREAS LATE TONIGHT. ANY FREEZING TEMPERATURES COULD DAMAGE OR KILL TENDER VEGETATION OR OUTDOOR PLANTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-052-060>065-067>072-151000- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 441 AM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA THIS MORNING AND OVER ALL AREAS LATE TONIGHT. ANY FREEZING TEMPERATURES COULD DAMAGE OR KILL TENDER VEGETATION OR OUTDOOR PLANTS. RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER WHITE AND THE EAST FORK OF THE WHITE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER WHITE AND EAST FORK OF THE WHITE RIVER THROUGH MIDWEEK. SEE LATEST FLOOD STATEMENTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Freeze Warnings in Indiana, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.